I was taking 80 mg of prozac a day. I felt sad memories going though my mind. VERY DEPRESSED WITH FEELINGS OF WORTHLESSNESS. FLEETING THOUGHTS OF SUICIDE.....SHOOTING MYSELF IN THE HEAD KEPT NAGGING AT ME. SADNESS OVERCAME ME BUT THE THOUGHT OF THE ACTUAL ACT GAVE ME A SENSE OF RELIEF ! THAT OF COURSE WOULD BE A TERRIBLE THING TO DO, AND I RECOGNIZED THE PAIN I WOULD CAUSE MY GROWN SONS AND MY ELDERLY MOTHER. I STARTED TAKING 160 MG. OF PROZAC A DAY AS A DESPERATE ATTEMPT TO GET RID OF THE SADNESS AND DEPRESSION. IS THAT TOO MUCH DOSAGE TO TAKE? I FEEL HAPPIER. MUCH LESS SAD MEMORIES. NO DESIRE TO SHOOT/KILL MYSELF. WILL IT KEEP WORKING? WILL I NEED HIGHER DOSAGES IF THE DEPRESSION COMES BACK.? WHY CAN'T I BE A HAPPY LOVING PERSON (LIKE I AM NOW ON THE 160 MG?) DO I BUILD TOLERANCE?
It is up to the one who prescribed you the medication to alter the dosage. What you really need when the depression comes back is to know how your depression works, who to get in touch with about it and someone to support you through it.
Please get in touch with the one who gave you these medications to discuss either upping it or changing to something else. I'm so sorry it's this tough.
I am on 80mg of prozac and when it stopped working
as well my pdoc added wellbutrin to it instead of going
up any more on the prozac. I thought 80 was the max
but I would definitely consult my doctor before staying
on the 160. Maybe they can add something to your
prozac to help you - i hope u feel better soon,
Usually when Psychiatrist refer to "maximum dose" they are refering to the maximum effective dose at which any more of the drug is simply never going to produce further theriputic results.
I know it sound as if it means "max dose" as in "that's the most you can take before the danger level" but that's not usually the case.
For example if the maximum effective dose of Effexor is shown to be 350Mgs a day. That means that anymore than 350 a day will do no more good. It dosen't mean, for example that taking 450 Mgs of Effexor a day will be life threatining. It just means it's pointless in most cases with most people.
At least that's the way my P-doc explained it to me. Now obviously if taking for example double or triple the max effective dose, then you may be causing more harm than good.
Are you saying that you have to take 160Mgs a day of Prozac to get a response from it? I think starr is right, 80 is the max effective dose for prozac. That's why it kind of unusual that 160 works better for you. Either way I would talk to your doc. 160mgs a day may be beyond the safe level.
If 80 a day isn't working then I think you would be better to either switch AD meds or add another medication to the Prozac to produce a better response.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.